Title: Estimating the Approximation Error when Fixing Unessential Factors in Global Sensitivity Analysis
Authors: SOBOL' IlyaTARANTOLA STEFANOGATELLI DEBORAKUCHERENKO SergeiMAUNTZ Wolfgang
Citation: RELIABILITY ENGINEERING & SYSTEM SAFETY vol. 92 p. 957-960
Publisher: ELSEVIER SCI LTD
Publication Year: 2007
JRC N°: JRC33269
URI: http://publications.jrc.ec.europa.eu/repository/handle/JRC33269
Type: Articles in Journals
Abstract: One of the major settings of global sensitivity analysis is that of fixing non influential factors, in order to reduce the dimensionality of a model. However, this is usually done without knowing the magnitude of the approximation error being produced. This paper presents and proves a new theorem for the estimation of the average approximation error generated when fixing non influential factors. A simple function where analytical solutions are available is used as test case to illustrate the theorem; furthermore this function is used to show the theorem applicability to sensitivity analysis by groups of factors. Improved formulas for the estimation of sensitivity indices are presented; such formulas allow for more accurate estimations at a lower computational cost with respect to the original method of Sobol’.
JRC Institute:Institute for the Protection and Security of the Citizen

Files in This Item:
There are no files associated with this item.


Items in repository are protected by copyright, with all rights reserved, unless otherwise indicated.